Alert archive / Arizona / Wind Advisories in 2020

Wind Advisory 1, NWS Tucson, AZ

February 2, 20206 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Feb 2, 2020, 12:42 PM MST for 6 counties in Arizona. It took effect at Feb 3, 2020, 10:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2020, 12:42 PM MST (19:42 UTC)
In effect from
Feb 3, 2020, 10:00 AM MST
Expired
Feb 3, 2020, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 7.7 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2020-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2020-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3542 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-49 m²/s²
0-3 km storm-relative helicity
-33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WWUS75 KTWC 021942
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
1242 PM MST Sun Feb 2 2020

AZZ507-508-512-513-031100-
/O.UPG.KTWC.HW.A.0001.200203T1200Z-200204T0100Z/
/O.NEW.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Chiricahua NM, Bisbee, and Canelo Hills
1242 PM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST MONDAY...

* WHAT...Southwest to west winds 25 to 35 mph with gusts mainly 
  to 50 mph expected in the valleys. Expect higher speeds in the 
  mountains.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Chiricahua Mountains and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...From 10 AM to 7 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ514-031100-
/O.NEW.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/
Catalina and Rincon Mountains-
Including the cities of Mount Lemmon and Summerhaven
1242 PM MST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM MST MONDAY...

* WHAT...Southwest to west winds 30 to 40 mph with gusts mainly to
  60 mph expected.

* WHERE...Catalina and Rincon Mountains.

* WHEN...From 10 AM to 7 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ502-504>506-031100-
/O.CON.KTWC.HZ.A.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.HZ.A.0002.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
1242 PM MST Sun Feb 2 2020

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH WEDNESDAY MORNING...

* WHAT...For the first Hard Freeze Watch, temperatures mainly
  ranging from 23 to 27 degrees are possible. For the second Hard
  Freeze Watch, temperatures mainly ranging from 20 to 26 degrees
  are possible.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...For the first Hard Freeze Watch, from late Monday night 
  through Tuesday morning. For the second Hard Freeze Watch, 
  from Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-031100-
/O.CON.KTWC.FZ.A.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.FZ.A.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
1242 PM MST Sun Feb 2 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

* WHAT...For both Freeze Watches, temperatures mainly ranging from
  29 to 32 degrees are possible.

* WHERE...Western Pima County.

* WHEN...For the first Freeze Watch, from late Monday night 
  through Tuesday morning. For the second Freeze Watch, from 
  Tuesday evening through Wednesday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
731 
WWUS75 KTWC 031023
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
323 AM MST Mon Feb 3 2020

AZZ502-504>506-040000-
/O.UPG.KTWC.HZ.A.0001.200204T0900Z-200204T1600Z/
/O.NEW.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.UPG.KTWC.HZ.A.0002.200205T0600Z-200205T1600Z/
/O.NEW.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
323 AM MST Mon Feb 3 2020

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY...
...HARD FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST
WEDNESDAY...

* WHAT...For the Freeze Warning, temperatures mainly ranging from
  28 to 32 degrees are possible. For the Hard Freeze Warning,
  temperatures mainly ranging fro 20 to 26 degrees are possible.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-040000-
/O.UPG.KTWC.FZ.A.0001.200204T0900Z-200204T1600Z/
/O.NEW.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.UPG.KTWC.FZ.A.0002.200205T0600Z-200205T1600Z/
/O.NEW.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
323 AM MST Mon Feb 3 2020

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MST TUESDAY...
...FREEZE WARNING IN EFFECT FROM 11 PM TUESDAY TO 9 AM MST
WEDNESDAY...

* WHAT...For both Freeze Warnings, temperatures mainly ranging
  from 29 to 32 degrees are possible.

* WHERE...Western Pima County.

* WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST 
  Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 
  9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ509>511-040000-
/O.EXA.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/
Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-
Including the cities of Hannagan Meadow and Mount Graham
323 AM MST Mon Feb 3 2020

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM MST
THIS EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts mainly 
  to 50 mph expected in the valleys. Expect higher speeds in the 
  mountains.

* WHERE...Upper Gila River Valley, White Mountains of Graham and 
  Greenlee Counties and Galiuro and Pinaleno Mountains.

* WHEN...From 10 AM to 7 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

AZZ507-508-512>514-040000-
/O.CON.KTWC.WI.Y.0001.200203T1700Z-200204T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Chiricahua NM, Bisbee, Canelo Hills, Mount Lemmon, 
and Summerhaven
323 AM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING...

* WHAT...Southwest to west winds 25 to 35 mph with gusts mainly 
  to 50 mph expected in the valleys. Expect higher speeds in the 
  mountains.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Chiricahua Mountains and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...From 10 AM to 7 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
472 
WWUS75 KTWC 032217
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
317 PM MST Mon Feb 3 2020

AZZ502-504>506-041130-
/O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
317 PM MST Mon Feb 3 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO
9 AM MST WEDNESDAY...

* WHAT...For the Freeze Warning, temperatures mainly ranging from
  28 to 32 degrees are expected. For the Hard Freeze Warning,
  temperatures mainly ranging from 20 to 26 degrees are expected.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-041130-
/O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
317 PM MST Mon Feb 3 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM
MST WEDNESDAY...

* WHAT...For both Freeze Warnings, temperatures mainly ranging
  from 29 to 32 degrees are expected.

* WHERE...Western Pima County.

* WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST 
  Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 
  9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ507>514-040200-
/O.CON.KTWC.WI.Y.0001.000000T0000Z-200204T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
317 PM MST Mon Feb 3 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

* WHAT...West to northwest winds 25 to 35 mph with gusts mainly 
  to 50 mph expected in the valleys. Expect higher speeds in the 
  mountains.

* WHERE...Upper San Pedro River Valley, Eastern Cochise County 
  below 5000 feet, Chiricahua Mountains and Dragoon and Mule and 
  Huachuca and Santa Rita Mountains.

* WHEN...From 10 AM to 7 PM MST Monday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
622 
WWUS75 KTWC 040203 
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
703 PM MST Mon Feb 3 2020

AZZ507>514-040315-
/O.EXP.KTWC.WI.Y.0001.000000T0000Z-200204T0200Z/
Upper San Pedro River Valley-
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
White Mountains of Graham and Greenlee Counties-
Galiuro and Pinaleno Mountains-Chiricahua Mountains-
Dragoon and Mule and Huachuca and Santa Rita Mountains-
Catalina and Rincon Mountains-
Including the cities of Sierra Vista, Benson, Willcox, 
Hannagan Meadow, Mount Graham, Chiricahua NM, Bisbee, 
Canelo Hills, Mount Lemmon, and Summerhaven
703 PM MST Mon Feb 3 2020

...WIND ADVISORY HAS EXPIRED...

The wind will continue to diminish in speed this evening. Thus,
the advisory was allowed to expire. 

$$

AZZ502-504>506-041015-
/O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.HZ.W.0001.200205T0600Z-200205T1600Z/
Tohono O'odham Nation-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-
Including the cities of Sells, Tucson, Green Valley, Marana, 
Vail, Picacho Peak State Park, Mammoth, and Oracle
703 PM MST Mon Feb 3 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
TUESDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO
9 AM MST WEDNESDAY...

* WHAT...For the Freeze Warning, temperatures mainly ranging 
  from 28 to 32 degrees are expected. For the Hard Freeze 
  Warning, temperatures mainly ranging from 20 to 26 degrees are 
  expected.

* WHERE...Tohono O'odham Nation, Tucson Metro Area, South 
  Central Pinal County and Southeast Pinal County.

* WHEN...For the Freeze Warning, from 2 AM to 9 AM MST Tuesday. 
  For the Hard Freeze Warning, from 11 PM Tuesday to 9 AM MST 
  Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

AZZ501-041015-
/O.CON.KTWC.FZ.W.0001.200204T0900Z-200204T1600Z/
/O.CON.KTWC.FZ.W.0002.200205T0600Z-200205T1600Z/
Western Pima County-
Including the cities of Ajo and Organ Pipe Cactus N.M.
703 PM MST Mon Feb 3 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MST
TUESDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM TUESDAY TO 9 AM
MST WEDNESDAY...

* WHAT...For both Freeze Warnings, temperatures mainly ranging 
  from 29 to 32 degrees are expected.

* WHERE...Western Pima County.

* WHEN...For the first Freeze Warning, from 2 AM to 9 AM MST 
  Tuesday. For the second Freeze Warning, from 11 PM Tuesday to 
  9 AM MST Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 2, 3:00 AM MST, 9 hours 42 minutes earlier.

Area forecast discussion, Feb 2, 3:00 AM MST, 9 hours 42 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
300 AM MST Sun Feb 2 2020

.SYNOPSIS...Dry conditions with unseasonably warm temperatures
today. A weather system will then bring scattered valley rain and
mountain snow showers Monday into Tuesday. This system will also
bring strong gusty winds especially southeast of Tucson on Monday.
Much colder temperatures by midweek, with a hard freeze possible
both Tuesday and Wednesday mornings. Dry conditions with a warming
trend late in the upcoming week.

&&

.DISCUSSION...Beautiful day is in store for SE AZ under flattening
upper ridge aloft. Abundant sunshine with highs today similar or
slightly warmer than Saturday and running around 10 degrees above
normal. Some highs clouds pushing in from the south may clip far
southeastern sections of the forecast area.

Monday: A weather system, currently approaching the PacNW this
morning, will move inland later tonight and move into the Great
Basin on Monday. This system will tighten up the pressure gradient
for breezy to very windy conditions. The strongest winds will be
southeast of Tucson where a High Wind Watch has been posted from 5
am to 6 pm. Moisture is limited with this system but it will tap
into some additional moisture south of the border. Chances mainly
in the isolated to scattered category with higher PoPs across the
White mountains. QPF totals will be on the light side. Cold front
will be pushing across the forecast area late morning into the
afternoon hours with falling temperatures in the afternoon hours.
Always hard to grid this on an hourly basis using deterministic
models thus used the high resolution UofA WRF hourly temperatures
for this aspect.

Monday night into Tuesday morning: Wind speeds diminishing while
snow levels crash behind the front down to the valley floors later
Monday night into Tuesday morning, very light snow showers are
possible with little to no accumulations. Up in the mountains
accumulation totals are forecast at the highest peaks in the 1"-4".

Widespread freezing temperatures Tuesday morning. In coordination
with WFO Phoenix, hoisted a Hard Freeze/Freeze watch for the
lower elevations of Pima and Pinal counties. Areas east of south
of Tucson will see lows in the upper teens to mid 20s.

Tuesday: Some lingering showers eastern areas in the morning
otherwise it will be a chilly day across the area with some
locations near record low maximum temperatures for February 4th.

Tuesday night into Wednesday morning: Colder than the night before
with isolated areas near record lows for February 5th. Another
night with Hard Freeze/Freeze watches for the lower deserts of
Pima/Pinal counties. Areas east and south of Tucson will see lows
in the mid teens to the mid 20s.

Wednesday: After the rather cold start, highs will be slightly
warmer than Tuesday.

Thereafter, Thursday into next week a warming trend with highs
next Saturday 4-7 warmer than normal.

&&

.AVIATION...Valid through 03/12Z.
CLR this morning with some cirrus level clouds above 20k ft MSL
pushing in from the south during the day. Surface wind variable
in direction under 12 kts this morning, then surface wind swly
10-15 kts with gusts near 20 kts this.

Although beyond the valid period, expect isolated to scattered
valley -SHRA and mountain -SHSN with gusty swly winds Monday.
Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...Dry conditions to prevail Sunday. A weather system
will then bring scattered valley rain and mountain snow showers
Monday into Tuesday. However, precipitation amounts will be quite
light. The main impact will likely be strong and gusty southwest
winds on Monday, especially for locales southeast of Tucson. Much
colder temperatures will occur mid-week, then dry conditions and
warmer temperatures late in the upcoming week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 High Wind Watch from late tonight through Monday afternoon for
  AZZ507-508-512-513.

 Hard Freeze Watch from late Monday night through Tuesday morning
  for AZZ502-504>506.

 Hard Freeze Watch from Tuesday evening through Wednesday morning
  for AZZ502-504>506.

 Freeze Watch from late Monday night through Tuesday morning for
  AZZ501.

 Freeze Watch from Tuesday evening through Wednesday morning for
  AZZ501.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 3:00 AM MSTFreeze WatchTWCPima24 hr
Feb 2, 3:00 AM MSTFreeze WatchTWCPima24 hr
Feb 2, 3:00 AM MSTHard Freeze WatchTWCPima, Pinal24 hr
Feb 2, 3:00 AM MSTHard Freeze WatchTWCPima, Pinal24 hr

Nearby

Wind Advisories in Arizona, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.